Hail, Boone
- When
- May 1, 8:40 PM CST
- Where
- Boone County, Omaha
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.450, -93.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 1, 8:15 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 915 PM CDT WED MAY 1 2002 SENT UPDATED FORECAST PRODUCTS TO REFLECT TORNADO WATCH NUMBER 199 OVER NORTHERN ARKANSAS...WHICH IS IN EFFECT UNTIL 2 AM. ADDED SEVERE WORDING TO NORTHERN ZONE GROUPS. FCSTID = 57 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-020245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 849 PM CDT WED MAY 1 2002 ...MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH CENTRAL ARKANSAS.... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE REMAINDER OF NORTHERN ARKANSAS... A WARM FRONT WAS LOCATED ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS. ALONG AND SOUTH OF THIS FRONT...SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING...MAINLY IN SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY DEVELOP ACROSS NORTHERN ARKANSAS. THE MAIN SEVERE WEATHER THREAT IN THE WATCH AREA IS DIME SIZE HAIL OR LARGER AND DAMAGING WINDS. TORNADOS ARE ALSO A POSSIBILITY. THE MODERATE RISK AREA IS NEAR A BERRYVILLE TO RUSSELLVILLE TO BATESVILLE LINE AND POINTS NORTH. THE SLIGHT RISK AREA IS SOUTH OF THIS LINE TO A MENA TO BENTON TO CLARENDON LINE. PEOPLE IN NORTHERN ARKANSAS ARE ADVISED TO PREPARE FOR SEVERE WEATHER. BE READY TO FIND ADEQUATE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 56
ARZ003>007-012>016-021>023-020700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 921 PM CDT WED MAY 1 2002 ..TORNADO WATCH IN EFFECT UNTIL 200 AM CDT FOR PARTS OF NORTHERN ARKANSAS... A WARM FRONT WAS LOCATED ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS. ALONG AND SOUTH OF THE FRONT...SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING...MAINLY IN SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY DEVELOP ACROSS NORTHERN ARKANSAS. A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF NORTHERN ARKANSAS UNTIL 2 AM. THE WATCH INCLUDES THE FOLLOWING COUNTIES IN THE LITTLE ROCK COUNTY WARNING AREA... BAXTER...BOONE...FULTON...INDEPENDENCE...IZARD...JOHNSON...MARION... NEWTON...POPE...SEARCY...SHARP...STONE AND VAN BUREN. THE MAIN SEVERE WEATHER THREAT IN THE WATCH AREA IS LARGE HAIL AND DAMAGING WINDS. IN ADDITION...TORNADOS ARE POSSIBLE. PEOPLE IN NORTHERN ARKANSAS ARE ADVISED TO PREPARE FOR SEVERE WEATHER. BE READY TO FIND ADEQUATE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 56
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296923.